Posted 5/13/2013 11:29 PM (GMT -7)
I hear you Audi. I put on so much weight with Seroquel and before that I didn't really appreciate how depressing weight gain can be. I get really amazed by people who say they are at peace with being a "chunky monkey" because being chunky made me feel like I was in the wrong body!
I have some lovely news for you though. Within weeks of coming off Seroquel, I lost all the weight that I put on with Seroquel. It didn't just happen, I ate a very nutritious diet with portion controls and very little in the way of those crazy ravenous high calorie seroquel face feeding sessions - the urges being too strong to manage.
I was too sick physically to exercise but some gentle exercise will improve your mood and also help raise your metabolism to get back to your usual weight again.
Thank you for reminding of something very positive that has happened to me this year - and that is getting back to my normal weight post seroquel. Please seek the help of dietician if you do not have access to a healthy eating course like I did. There is so much we can learn about nutrition, so many really good small changes that make the world of difference.
I also hear your frustration with the right meds. The reason I came off the seroquel is because it paralysed my body, made me have seizures and made my body contort very painfully (known as dystonia). My cognition also becomes so impaired that I do not know my own name on mood stabilisers. There is no mood stabiliser on the market that I don't get ALL these side effects from. (I've trialled them all). Yes, I will be lining up to trial the very next drug that shows any signs of stabilising mood.
I have more depressive symptoms than mania or hypomania, but the hypomania is enough for me to get the diagnosis of BP2. I don't know your personality, your situation, your symptoms and how the illness impacts on you and your life, but I will always be happy to respond to your posts.